# SDR 2010FA0001271

- Difficulty date: October 16, 2010
- Submitted: December 30, 2010
- Operation: General aviation
- Aircraft: N211YY
- Make and model: Amtr SKYSCOOTER
- Aircraft serial: 021S
- Engine: Amtr JABIRU2200A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Exhaust Valve
- Part number: 4596074
- Condition: Failed
- Location: Nr 2 Cyl
- Part time: 293 hours
- Component: Cylinder Head
- Component part number: 4936023
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

REDUCED POWER FROM 2900 RPM TO 2600 RPM, ALL ENGINE INSTRUMENTS IN NORMAL RANGE.   EXPERIENCED SEVERE ENGINE VIBRATIONS LASTING ABOUT 10 SECONDS RESULTING IN CATASTROPHIC ENGINE FAILURE.  DAMAGE CONTAINED WITHIN ENGINE CASE WITH NO LOSS OF OIL OR FUEL.  CYLINDER HEAD FROM NR 2 CYLINDER WAS REMOVED TO INSPECT DAMAGE.  HEAD OF NR2 EXHAUST VALVE WAS BROKEN OFF CLEANLY HORIZONTAL TO THE VALVE STEM.  THE PISTON WAS DESTROYED.  WRIST PIN REMAINS ATTACHED TO CONNECTING ROD.  CONNECTING ROD TWISTED AND REMAINS ATTACHED TO CRANKSHAFT.  SEVERE DAMAGE TO CYLINDER HEAD & CYLINDER.    SUSPECT VALVE FAILED DUE TO LEAN OPERATION, CAUSING HIGH EGT ON EXHAUST VALVE. (NO EGT INDICATING SYS)
